Alert archive / North Dakota / Wind Advisories in 2020

Wind Advisory 1, NWS Bismarck, ND

January 4, 202032 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Jan 4, 2020, 1:45 PM MST for 32 counties in North Dakota. It took effect at Jan 4, 2020, 6:00 PM MST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jan 4, 2020, 1:45 PM MST (20:45 UTC)
In effect from
Jan 4, 2020, 6:00 PM MST
Expired
Jan 5, 2020, 11:00 AM MST
In force
17 hr
Issued by
NWS Bismarck, ND
All 32 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.8 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2020-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2020-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 306 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1355 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
306 m²/s²
0-3 km storm-relative helicity
362 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

069 
WWUS73 KBIS 042045
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
245 PM CST Sat Jan 4 2020

NDZ001-002-009-010-017-018-031>033-040-043-050445-
/O.UPG.KBIS.HW.A.0001.200104T2100Z-200105T1200Z/
/O.NEW.KBIS.WI.Y.0001.200105T0100Z-200105T1200Z/
Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley-
Billings-Stark-Slope-Bowman-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Williston, New Town, Stanley, Parshall, 
Watford City, Killdeer, Halliday, Beach, Medora, Dickinson, 
Marmarth, and Bowman
245 PM CST Sat Jan 4 2020 /145 PM MST Sat Jan 4 2020/

...WIND ADVISORY IN EFFECT FROM 7 PM CST /6 PM MST/ THIS EVENING
TO 6 AM CST /5 AM MST/ SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of northwest and southwest North Dakota.

* WHEN...From 7 PM CST /6 PM MST/ this evening to 6 AM CST /5 AM 
  MST/ Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Travel could be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NDZ003-004-011-012-019>021-034-041-042-044-045-050445-
/O.UPG.KBIS.HW.A.0001.200105T0000Z-200105T1200Z/
/O.NEW.KBIS.WI.Y.0001.200105T0100Z-200105T1200Z/
Renville-Bottineau-Ward-McHenry-Mercer-Oliver-McLean-Morton-
Hettinger-Grant-Adams-Sioux-
Including the cities of Mohall, Glenburn, Sherwood, Bottineau, 
Minot, Velva, Towner, Drake, Beulah, Hazen, Center, Garrison, 
Washburn, Underwood, Wilton, Turtle Lake, Mandan, Mott, 
New England, Elgin, Carson, New Leipzig, Hettinger, Fort Yates, 
Selfridge, and Solen
245 PM CST Sat Jan 4 2020 /145 PM MST Sat Jan 4 2020/

...WIND ADVISORY IN EFFECT FROM 7 PM CST /6 PM MST/ THIS EVENING
TO 6 AM CST /5 AM MST/ SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of north central, south central and southwest 
  North Dakota.

* WHEN...From 7 PM CST /6 PM MST/ this evening to 6 AM CST /5 AM 
  MST/ Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Travel could be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NDZ005-013-022-023-025-035>037-046>048-050-051-050445-
/O.UPG.KBIS.HW.A.0001.200105T0000Z-200105T1200Z/
/O.NEW.KBIS.WI.Y.0001.200105T0600Z-200105T1800Z/
Rolette-Pierce-Sheridan-Wells-Foster-Burleigh-Kidder-Stutsman-
Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of Rolla, Dunseith, Rolette, Shell Valley, 
St. John, Rugby, Mcclusky, Goodrich, Harvey, Fessenden, 
Carrington, Bismarck, Steele, Tappen, Jamestown, Linton, 
Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, 
Ashley, Oakes, and Ellendale
245 PM CST Sat Jan 4 2020

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST
SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of north central, south central and southeast 
  North Dakota.

* WHEN...From midnight tonight to noon CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Travel could be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
6 follow-up statements
361 
WWUS73 KBIS 050336
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
936 PM CST Sat Jan 4 2020

NDZ001>004-009>012-017>021-031>034-040>045-051145-
/O.CON.KBIS.WI.Y.0001.000000T0000Z-200105T1200Z/
Divide-Burke-Renville-Bottineau-Williams-Mountrail-Ward-McHenry-
McKenzie-Dunn-Mercer-Oliver-McLean-Golden Valley-Billings-Stark-
Morton-Slope-Hettinger-Grant-Bowman-Adams-Sioux-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, 
Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, 
Drake, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, 
Garrison, Washburn, Underwood, Wilton, Turtle Lake, Beach, 
Medora, Dickinson, Mandan, Marmarth, Mott, New England, Elgin, 
Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, 
and Solen
936 PM CST Sat Jan 4 2020 /836 PM MST Sat Jan 4 2020/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/
SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of northwest and southwest North Dakota.

* WHEN...Until 6 AM CST /5 AM MST/ Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Travel could be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NDZ005-013-022-023-025-035>037-046>048-050-051-051145-
/O.CON.KBIS.WI.Y.0001.200105T0600Z-200105T1800Z/
Rolette-Pierce-Sheridan-Wells-Foster-Burleigh-Kidder-Stutsman-
Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of Rolla, Dunseith, Rolette, Shell Valley, 
St. John, Rugby, Mcclusky, Goodrich, Harvey, Fessenden, 
Carrington, Bismarck, Steele, Tappen, Jamestown, Linton, 
Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, 
Ashley, Oakes, and Ellendale
936 PM CST Sat Jan 4 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of north central, south central and southeast 
  North Dakota.

* WHEN...Until noon CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Travel could be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Hollan
993 
WWUS73 KBIS 050742
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
142 AM CST Sun Jan 5 2020

NDZ001>004-009>012-017>021-031>034-040>045-051200-
/O.CON.KBIS.WI.Y.0001.000000T0000Z-200105T1200Z/
Divide-Burke-Renville-Bottineau-Williams-Mountrail-Ward-McHenry-
McKenzie-Dunn-Mercer-Oliver-McLean-Golden Valley-Billings-Stark-
Morton-Slope-Hettinger-Grant-Bowman-Adams-Sioux-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, 
Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, 
Drake, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, 
Garrison, Washburn, Underwood, Wilton, Turtle Lake, Beach, 
Medora, Dickinson, Mandan, Marmarth, Mott, New England, Elgin, 
Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, 
and Solen
142 AM CST Sun Jan 5 2020 /1242 AM MST Sun Jan 5 2020/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/
EARLY THIS MORNING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected. 

* WHERE...Portions of northwest and southwest North Dakota.

* WHEN...Until 6 AM CST /5 AM MST/ Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Travel
  will be difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Higher wind gusts may occur early this
  morning associated with snow or rain showers. 

  PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NDZ005-013-022-023-025-035>037-046>048-050-051-051545-
/O.CON.KBIS.WI.Y.0001.000000T0000Z-200105T1800Z/
Rolette-Pierce-Sheridan-Wells-Foster-Burleigh-Kidder-Stutsman-
Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of Rolla, Dunseith, Rolette, Shell Valley, 
St. John, Rugby, Mcclusky, Goodrich, Harvey, Fessenden, 
Carrington, Bismarck, Steele, Tappen, Jamestown, Linton, 
Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, 
Ashley, Oakes, and Ellendale
142 AM CST Sun Jan 5 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of north central, south central and southeast 
  North Dakota.

* WHEN...Until noon CST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Travel
  will be difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Higher wind gusts may occur early this
  morning associated with snow or rain showers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
897 
WWUS73 KBIS 051033
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
433 AM CST Sun Jan 5 2020

NDZ001>004-009>012-017>021-031>034-040>045-051200-
/O.CON.KBIS.WI.Y.0001.000000T0000Z-200105T1200Z/
Divide-Burke-Renville-Bottineau-Williams-Mountrail-Ward-McHenry-
McKenzie-Dunn-Mercer-Oliver-McLean-Golden Valley-Billings-Stark-
Morton-Slope-Hettinger-Grant-Bowman-Adams-Sioux-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, 
Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, 
Drake, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, 
Garrison, Washburn, Underwood, Wilton, Turtle Lake, Beach, 
Medora, Dickinson, Mandan, Marmarth, Mott, New England, Elgin, 
Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, 
and Solen
433 AM CST Sun Jan 5 2020 /333 AM MST Sun Jan 5 2020/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/
EARLY THIS MORNING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of northwest and southwest North Dakota.

* WHEN...Until 6 AM CST /5 AM MST/ Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. 
  Travel will be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NDZ005-013-022-023-025-035>037-046>048-050-051-051800-
/O.CON.KBIS.WI.Y.0001.000000T0000Z-200105T1800Z/
Rolette-Pierce-Sheridan-Wells-Foster-Burleigh-Kidder-Stutsman-
Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of Rolla, Dunseith, Rolette, Shell Valley, 
St. John, Rugby, Mcclusky, Goodrich, Harvey, Fessenden, 
Carrington, Bismarck, Steele, Tappen, Jamestown, Linton, 
Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, 
Ashley, Oakes, and Ellendale
433 AM CST Sun Jan 5 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of north central, south central and southeast 
  North Dakota.

* WHEN...Until noon CST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. 
  Travel will be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
610 
WWUS73 KBIS 051144
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
544 AM CST Sun Jan 5 2020

NDZ001-002-009-010-017>019-031>033-040-041-043-044-051245-
/O.EXP.KBIS.WI.Y.0001.000000T0000Z-200105T1200Z/
Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Mercer-
Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Williston, New Town, Stanley, Parshall, 
Watford City, Killdeer, Halliday, Beulah, Hazen, Beach, Medora, 
Dickinson, Marmarth, Mott, New England, Bowman, and Hettinger
544 AM CST Sun Jan 5 2020 /444 AM MST Sun Jan 5 2020/

...WIND ADVISORY WILL EXPIRE AT 6 AM CST /5 AM MST/ EARLY THIS
MORNING...

Gusty west to northwest winds will continue to diminish early this
morning. 

$$

NDZ003-004-011-012-020-021-034-042-045-051500-
/O.EXT.KBIS.WI.Y.0001.000000T0000Z-200105T1500Z/
Renville-Bottineau-Ward-McHenry-Oliver-McLean-Morton-Grant-Sioux-
Including the cities of Mohall, Glenburn, Sherwood, Bottineau, 
Minot, Velva, Towner, Drake, Center, Garrison, Washburn, 
Underwood, Wilton, Turtle Lake, Mandan, Elgin, Carson, 
New Leipzig, Fort Yates, Selfridge, and Solen
544 AM CST Sun Jan 5 2020 /444 AM MST Sun Jan 5 2020/

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM CST /8 AM MST/ THIS
MORNING...

* WHAT...West winds 25 to 35 mph with gusts up to near 50 mph 
  expected.

* WHERE...Portions of central North Dakota.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. 
  Travel will be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NDZ005-013-022-023-025-035>037-046>048-050-051-051800-
/O.CON.KBIS.WI.Y.0001.000000T0000Z-200105T1800Z/
Rolette-Pierce-Sheridan-Wells-Foster-Burleigh-Kidder-Stutsman-
Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of Rolla, Dunseith, Rolette, Shell Valley, 
St. John, Rugby, Mcclusky, Goodrich, Harvey, Fessenden, 
Carrington, Bismarck, Steele, Tappen, Jamestown, Linton, 
Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, 
Ashley, Oakes, and Ellendale
544 AM CST Sun Jan 5 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of central and southeast North Dakota.

* WHEN...Until noon CST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. 
  Travel will be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
849 
WWUS73 KBIS 051505
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
905 AM CST Sun Jan 5 2020

NDZ022-035-046-051615-
/O.CAN.KBIS.WI.Y.0001.000000T0000Z-200105T1800Z/
Sheridan-Burleigh-Emmons-
Including the cities of Mcclusky, Goodrich, Bismarck, Linton, 
and Strasburg
905 AM CST Sun Jan 5 2020

...WIND ADVISORY IS CANCELLED...

Gusty west to northwest winds have decreased below advisory
criteria. Gusty west to northwest winds will continue to decrease
gradually today.

$$

NDZ003-004-011-012-020-021-034-042-045-051615-
/O.EXP.KBIS.WI.Y.0001.000000T0000Z-200105T1500Z/
Renville-Bottineau-Ward-McHenry-Oliver-McLean-Morton-Grant-Sioux-
Including the cities of Mohall, Glenburn, Sherwood, Bottineau, 
Minot, Velva, Towner, Drake, Center, Garrison, Washburn, 
Underwood, Wilton, Turtle Lake, Mandan, Elgin, Carson, 
New Leipzig, Fort Yates, Selfridge, and Solen
905 AM CST Sun Jan 5 2020 /805 AM MST Sun Jan 5 2020/

...WIND ADVISORY HAS EXPIRED...

Gusty west to northwest winds have decreased below advisory
criteria. Gusty west to northwest winds will continue to decrease
gradually today.

$$

NDZ005-013-023-025-036-037-047-048-050-051-051800-
/O.CON.KBIS.WI.Y.0001.000000T0000Z-200105T1800Z/
Rolette-Pierce-Wells-Foster-Kidder-Stutsman-Logan-La Moure-
McIntosh-Dickey-
Including the cities of Rolla, Dunseith, Rolette, Shell Valley, 
St. John, Rugby, Harvey, Fessenden, Carrington, Steele, Tappen, 
Jamestown, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, 
Ashley, Oakes, and Ellendale
905 AM CST Sun Jan 5 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of central and southeast North Dakota, mainly
  along and east of a line from Rolla and Rugby, to Harvey,
  Steele, Napoleon, Wishek and Ashley.

* WHEN...Until noon CST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. 
  Travel will be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

JV
051 
WWUS73 KBIS 051804
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
1204 PM CST Sun Jan 5 2020

NDZ005-013-023-025-036-037-047-048-050-051-051915-
/O.EXP.KBIS.WI.Y.0001.000000T0000Z-200105T1800Z/
Rolette-Pierce-Wells-Foster-Kidder-Stutsman-Logan-La Moure-
McIntosh-Dickey-
Including the cities of Rolla, Dunseith, Rolette, Shell Valley, 
St. John, Rugby, Harvey, Fessenden, Carrington, Steele, Tappen, 
Jamestown, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, 
Ashley, Oakes, and Ellendale
1204 PM CST Sun Jan 5 2020

...WIND ADVISORY HAS EXPIRED...

Gusty west to northwest winds have decreased below advisory
criteria. Gusty west to northwest winds will continue to decrease
gradually today.

$$

JV

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Jan 4, 11:23 AM MST, 2 hours 22 minutes earlier.

Area forecast discussion, Jan 4, 11:23 AM MST, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
1223 PM CST Sat Jan 4 2020

.UPDATE...
Issued at 1216 PM CST Sat Jan 4 2020

Temperatures have been a little slow to rise this morning compared
to the forecast, but overall they don't seem too far out order.
Will lean on the optimistic west but will drop them a little over
eastern portions of central ND. Made some minor adjustments to sky
cover. Otherwise no changes from the going forecast.

UPDATE Issued at 903 AM CST Sat Jan 4 2020

No significant changes for the morning update other than some
small tweaks to sky cover based on latest satellite imagery.

UPDATE Issued at 607 AM CST Sat Jan 4 2020

For this update, decided to take fog out of the gridded forecast.
There may still be a small window for some patchy fog across the
James River Valley, but development has not occurred thus far and
the latest iterations of the high resolution models have backed
off quite a bit compared to what they showed earlier. Also backed
off a bit on precipitation chances later tonight with the cold
frontal passage as guidance continues to be sparse with any precip
signal south of the International Border. Otherwise, just blended
in the latest observations to the going forecast.

&&

.SHORT TERM...(Today and tonight)
Issued at 305 AM CST Sat Jan 4 2020

As an upper level ridge axis moves across the state, we will
transition to southwest flow aloft through this afternoon in
advance of a low amplitude progressive trough.

At the surface, a warm front will advance from west to east across
the state bringing well above normal temperatures to the forecast
area. The warmest temperatures will be across the west, with highs
likely reaching the lower 50s in portions of the southwest. This
warm front will extend southeast from low pressure centered over
western Saskatchewan by this afternoon. A cold front will extend
south southwest from the low across central Montana.

This Alberta Clipper will quickly sweep across the state today and
tonight, bringing with it the potential of very high winds on the
back side overnight. Most of the upper forcing will stay north of
the International Border, but have decided to keep at least some
slight chance precipitation chances in the forecast tonight along
the border with the frontal passage.

Regarding the high wind potential, a pressure bubble is noted in
all guidance when looking at the 3-hour surface pressure change
fields, with the largest pressure rises showing up across the
northern third of the state tonight. Additionally, strong cold
air advection filtering in behind the low will work in concert
with steep low level lapse rates to aid in mixing down higher
velocity air. When looking at 00z bufkit soundings, however, some
uncertainty remains. NAM soundings suggest a fairly high ceiling
wind event across the entire forecast area with gusts in excess of
60 mph possible across the north and gusts in excess of 50 mph
possible elsewhere. GFS soundings on the other hand, keep a strong
low level inversion in place, suggesting the higher winds may
struggle to mix down to the surface. Further fueling this
uncertainty is noted in the 00z NAM nest soundings, where the
momentum transfer is also not as impressive.

Because of the uncertainty, we elected to differ any High Wind
Warning or Advisory headlines until the day shift at this time.
However, we did elect to include the rest of the forecast area in
the High Wind Watch with the NAM showing the potential for
eventual High Wind Warning criteria across all of western and
central North Dakota.

.LONG TERM...(Sunday through Friday)
Issued at 305 AM CST Sat Jan 4 2020

Strong winds will be ongoing Sunday morning, eventually relaxing
through the rest of the day. Near zonal flow will slide into the
area on Monday, keeping highs generally in the 30s. Another weak
wave will pass to the north Monday night as a large ridge
amplifies to our west. This pattern will bring cooler temperatures
to the area on Tuesday along with a decent temperature gradient.
Highs will range from the single digits above zero across the
Turtle Mountains to the lower 30s across the far southwest.

The upper ridge axis will quickly move across the state on
Wednesday as another progressive wave approaches. This wave looks
to have more moisture associated with it and chances of snow enter
the forecast again Tuesday night through early Thursday morning.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1216 PM CST Sat Jan 4 2020

VFR conditions are expected through the 18z TAF period. The big
story will be strong winds beginning this evening across the west
and spreading into the central part of the state overnight and
into Sunday morning. With the passage of a cold front, winds will
shift more westerly and eventually northwesterly. The highest
winds overnight will be across the northern third of the state,
where gusts up to 60 mph will be possible. Elsewhere, gusts up to
50 mph will be possible. High wind watches have been issued for
the entire forecast area. Low level wind shear will also become a
concern by later this afternoon and tonight.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from 6 PM CST /5 PM MST/ this evening through
late tonight for NDZ003>005-011>013-019>023-025-034>037-041-042-
044>048-050-051.

High Wind Watch through late tonight for NDZ001-002-009-010-017-
018-031>033-040-043.

&&

UPDATE...TWH
SHORT TERM...ZH
LONG TERM...ZH
AVIATION...TWH
Hazardous weather outlook, Jan 4, 8:15 AM MST, 5 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
915 AM CST Sat Jan 4 2020

NDZ001-002-009-010-017-018-031>033-040-043-051515-
Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley-
Billings-Stark-Slope-Bowman-
915 AM CST Sat Jan 4 2020 /815 AM MST Sat Jan 4 2020/

This Hazardous Weather Outlook is for portions of northwest North
Dakota and southwest North Dakota.

.DAY ONE...Today and Tonight

A High Wind Watch is in effect late this afternoon through early
Sunday morning. See www.weather.gov/bis for additional
information.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A High Wind Watch is in effect late this afternoon through early
Sunday morning. See www.weather.gov/bis for additional
information.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NDZ003>005-011>013-019>023-025-034>037-041-042-044>048-050-051-
051515-
Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Mercer-Oliver-
McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder-Stutsman-
Hettinger-Grant-Adams-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey-
915 AM CST Sat Jan 4 2020 /815 AM MST Sat Jan 4 2020/

This Hazardous Weather Outlook is for portions of north central
North Dakota, south central North Dakota, southeast North Dakota,
and southwest North Dakota.

.DAY ONE...Today and Tonight

A High Wind Watch is in effect this evening through early Sunday
morning. See www.weather.gov/bis for additional information.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A High Wind Watch is in effect this evening through early Sunday
morning. See www.weather.gov/bis for additional information.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Wind Advisories in North Dakota, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.